MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570520
Medical Device Problem Codes Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex biliary rx covered stent was to be used to treat a 2cm malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not tight and was not dilated prior to the stent placement.According to the complainant, during procedure, the stent was able to be deployed but in an incorrect location.The stent was repositioned by pulling the retrieval loop with a rat tooth grasping forceps.However, it was reported that the physician might have pulled only one retrieval loop which resulted to malformation/ unraveling of the stent retrieval loop.The stent was removed and another wallflex biliary stent was placed to complete the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Problem code (b)(4).Problem code (b)(4).A deployed wallflex biliary stent was received for analysis; the delivery system was not returned.Visual examination identified no issue with the stent.The stent was measured to be within specifications.The reported event that the stent unraveled could not be confirmed.Reportedly, the complainant may have grasped the stent by only one retrieval loop.This may have resulted in the perception that the stent was unraveling, but the stent was not damaged.The investigation concluded that the device may have encountered difficult patient anatomies such as stenosis or tortuosity during the procedure which limited the performance of the device.Therefore, the most probable root cause is adverse event related to procedure.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the labeled indication.The dfu states, "the wallflex biliary rx fully covered stent should not be moved or removed after completion of the initial stent placement procedure.Manipulating, repositioning or removal of the stent may result in perforation, bleeding, tissue abrasion or other patient injury." as per available information, the stent was fully deployed from the delivery system when it was repositioned.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7932144
Report Number3005099803-2018-60585
Device Sequence Number1998559
Product Code FGE
UDI-Device Identifier08714729764908
UDI-Public08714729764908
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2018
Device Model NumberM00570520
Device Catalogue Number56427
Device Lot Number0018974678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;